I was on tamoxifen for two years then changed to Aromasin in January , in June my joints started to get stiff and swollen and numb fingers ,pins and needles especially in the morning. In the end I went to GP and asked to change back to tamoxifen and magically all symptoms have improved. My oncologist had said to just change back to tamoxifen if the new tabs didn't suit me .
Hope ths helps someone xxxx
I find swimming really helps a lot with the joint pain from Arimidex, I also find the more I exercise the less pain i get. A water foot massager also helps my feet and hands. I recommend Power Plates for bone density loss. My Dexa scan is 3% up on last year's T score!!Get a personal trainer to teach you exercises on the Power Plates if you can.I have had quite bad side effects but have stuck it out and now have a year and a half to go on the drug. I think it helps if you have some positive ways of dealing with the aches and pains.Best wishes to all
Thanks everyone for your comments. Eeyore, I have just started taking the Glucosamine with Chondroiton, it was recommended by the surgeon who performed an op for carpal tunnel syndrome a few weeks ago. I will see if it helps. Zeppa, my pain is worst around my thumbs also and can be quite an impediment. Also having trouble with opening jars etc. The surgeon also suggested a further op which could be what you have described but i am a bit reluctant to have any more hand surgery unless absolutely necessary. I will put up with it until I see my omc in a couple of months.........
I had something under Arimidex in my hands which went away on Tamoxifen - I've mentioned it before, it was trigger fingers/thumbs, which actually means the tendons have swollen. I am now on exemestane (Aromasin) and have had just the odd twinge. I was told it could be operated on - they open up the sheathe around the tendon (I hope tendon is the right word - my anatomy is not very sound) and it grows back together larger. But I have also met someone who had it and it went away.
It was a pain that started first in the right thumb - I'm right-handed and whenever I grabbed something it hurt. Maybe this is what you have, or maybe not - I realize bone pain is a more common side effect, but trigger finger is a known side effect of AIs but not Tamoxifen.
I was on tamoxifen for almost 2 years before changing to Aromasin and was just starting to get some joint pain. I have been on Aromasin for almost 6mths and suffer from aching joints in my feet, ankles and hands. some days it is not to bad and others it is really sore, and struggle to open packets and jars. Some one on here recomended Glucosamine with Chondroiton and MSM I take them daily but dont know if it helps or not. If it gets to bad you might want to speak to your breast care nurse about changing.
I have been on Aromasin since January after a year on Tamoxifen. I am now suffering with really sore joints in my hands. Is anyone else having such problems? I wonder whether I should ask to go back on Tamoxifen, or are my aching joints simply a coincidence?